MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 35MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 35MM; SCREW, FIXATION, BONE
Model Number 2030-6535-1
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Metal Related Pathology (4530)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding disassociation, wear/metallosis and abnormal ion levels involving a lfit v40 cocr head that was mated with an accolade stem was reported. provided medical records indicated that loose acetabular components (trident shell and screw) were noticed during revision surgery.Method & results:  device evaluation and results: not performed as product was not returned.  clinician review: a review of the provided medical records by a clinical consultant indicated: event confirmation: the event was confirmed.An lfit head disassociated from an accolade tmzf stem with trunnion wear deformation leading to revision surgery.The alleged injuries, and metal levels cannot be confirmed.Root cause: the root cause cannot be determined without additional medical records, confirmation of the implant lot numbers, and perhaps the explants themselves.The likely cause would be lfit-trunnion recall issue.Device history review: review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion:  provided medical records indicated that loose acetabular components (trident shell and screw) were noticed during revision surgery.The root cause could not be determined because insufficient information was provided.Further information such as return of the device, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2011 and was revised on (b)(6) 2019.It is further alleged that he suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in his blood.Update: head disassociation.Update: metallosis, loose acetabular component.

Brand Name
6.5 CANCELLOUS BONE SCREW 35MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12015114
Report Number0002249697-2021-01040
Device Sequence Number4636269
Product Code HWC
UDI-Device Identifier07613327037012
UDI-Public07613327037012
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Model Number2030-6535-1
Device Catalogue Number2030-6535-1
Device Lot NumberMJTTHW
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR